Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What would happen if someone with high blood pressure takes lots of medicine at a time?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Question
What would happen if someone with high blood pressure who had not taken their medication for a number of months, suddenly took a whole box of their medication. Their last reading was a month ago and was 177/118
Posted Wed, 29 Aug 2012 in Hypertension and Heart Disease
 
 
Answered by Dr. Sourav Ganguly 19 minutes later
Hi,

Thanks for your query.

Sudden consumptions of large quantity of antihypertensive drugs lead to side effects, which range from minimal side effects to death of the patients.

If someone took excessive amount of antihypertensive then he/she needs an urgent medical opinion so please consult your physician or emergency department of any hospital first.

There are a large number of antihypertensive drugs available in the market and they are different in their side effects profile.

Therefore, you can be helped more specifically if you tell me the name of the antihypertensive medications.

Waiting for your reply.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: What would happen if someone with high blood pressure takes lots of medicine at a time? 21 minutes later
Karvezide 150/12.5 & Vasocardol 240mg
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi,

Thanks for your quick reply.

Over dosage of antihypertensive drugs including Karvezide 150/12.5 & Vasocardol 240mg needs to be reported at the nearest emergency room.

Karvezide is a combination of irbesartan (ARB) & hydrochlorothiazide (Diuretic). Though it safe at higher dose (as it has a wide therapeutic index) one can feel lightheaded or dizziness, unusual tiredness or weakness, fatigue, pain in the stomach or gut, nausea and/or vomiting. If the dose consumed is more than 1 gm of irbesartan and 75 mg of hydrochlorothiazide it can causes hypotension, cardiac arrhythmias, dyselectrolytemia, respiratory arrest and death.

Vasocardol which is Diltiazem hydrochloride when taken in high doses can make a person feel light-headed or dizzy, pain in your left arm and chest, slowing of heart rate, hypotension, cardiac arrhythmias leading to cardiac arrest.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Regards,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Follow-up: What would happen if someone with high blood pressure takes lots of medicine at a time? 1 hour later
Would it be a painful way to go or would it just be a simple case of lying down and going out peacefully. The person in question suffers from mild chest pain most of the time.
 
 
Answered by Dr. Sourav Ganguly 1 hour later
Hi,

Thanks for your query.

Intensity of side effects depends from patient to patient.

He had taken three active drugs (irbesartan, hydrochlorothiazide, Diltiazem hydrochloride). All drugs having different pharmacokinetic and pharmacodynamics property so side effect can start after hours or days. If it would be one drug, then it easier to predict the maximum time limit to the onset of side effects.

Therefore, my advices to you if the patient is stable having no physical complain still you consult your physician earliest.

Hope I have answered your query. If you have any further questions, I will be happy to help.

Wish you good health.

Thanks,
Dr Sourav Ganguly
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor